I felt disheartened when I found out that an old spinal cord lesion has reappeared. Coupled with some new symptoms it was looking like a little relapse had snuck up on me. My Neuro and I agreed to scare it with some steroids so off Dan and I went to the local private hospital for three days of IV steroids.
How bad can steroid treatment really be? I knew that I recovered eventually last time.
I had forgotten…
The vile feeling of coming down from the high dose of methylprednisolone leaves me feeling hungover, beyond tired, emotionally unstable and trapped in the memories of how sick I had been back at that early diagnosis time in 2017.
Suddenly I was back to feeling emotional, uncertain and not being able to remember what wellness really feels like. My thoughts go wild, my appetite disappears and the ups and downs are relentless. I really had forgotten what was on the way.
As usual in the midst of this there have been little bright spots, a new friend visiting and bringing lunch, a friend bringing dinner over for our family, an extra long yoga/ meditation session and the time to stop and rest. I am so grateful again for my recovery, my lounge room full of flowering orchids, our sunny deck to lie on and the peace that the days bring.
I will not push myself to get back on track this time. I will be gentle and kind to myself. I will walk and swim and do what I can when I can. I have been getting in and out of bed for days. Up and down- I feel OK so I get up and do a few things and then I hit the wall and head back to my room. My next dose of Tysabri is just around the corner next week and there is some more recovery that needs to happen here before I can be ready for the next medication hit.
The long days are back. Staring at the walls or out the window, not being able to concentrate on a book or a story or even a TV show storyline. Feeling emotional and getting teary when watching an episode Kath and Kim because my emotions are so wobbly. The dark thoughts that float back in and the bewilderment of how, what, when did this all happen?
Tired, sick, sad. What a way to finish the week.
And then, slowly there was a shift and ten days after the last dose I have now had two days in a row where I haven’t needed to sleep during the day. I was back for Tysabri today and so glad that there was time to let things improve in their own time.
As they always do.
Thanks for reading,